Case Review Form

      * Denotes required field.

      Title

      * First Name

      * Last Name

      * Email Address

      * Phone Number

      Cell Phone Number

      Office Phone Number

      Street Address

      Apartment/Suite

      City

      State

      Zip Code

      Please provide the best method and times to contact you:

      Date of birth of injured person
      (mm-dd-yyyy):

      Name of drug:

      Date you started taking the drug (mm-yyyy):

      Date you stopped taking the drug (mm-yyyy):

      Please describe any side effects:

      Other Info:

      No Yes, I agree to the Parker & Waichman LLP disclaimers.Click here to review all.

      Yes, I would like to receive the Parker & Waichman LLP monthly newsletter, InjuryAlert.

      please do not fill out the field below.

Bisphosphonates Shown to Cause Rise in Atrial Fibrillation Risk

Filed October 9th, 2013 Laurie

Researchers have found a link between bisphosphonate drugs, such as Fosamax, and an increased risk of atrial fibrillation (AF). Bisphosphonates, prescribed to prevent and treat osteoporosis, have been under scrutiny for some time because of their association with atypical femur fractures.

Abhishek Sharma, MD of Maimonides Medical Center in Brooklyn, N.Y., and colleagues conducted a systematic review of randomized controlled studies and observational studies that showed the use of bisphosphonates was associated with a 27% increased risk of AF in observational studies and a 40% increase in randomized controlled trials alone, according to MedPageToday.com.

The results of the review, published in the October issue of Chest, found that patients not receiving bisphosphonates did not have an increased risk for stroke or cardiovascular mortality. The review lent further evidence to studies that were previously downplayed, which had shown an increased risk of AF among bisphosphonate users, MedPageToday.com reported.

The research included six observational studies with 149,856 participants and six randomized controlled trials with 41,375 total participants. The observational studies found that taking bisphosphonates increased the risk of AF in patients with no history of AF, but had a history of fractures. Patients with cancer who received bisphosphonates intravenously with no history of AF had an increased risk of AF compared with patients who weren’t receiving the drugs. Researchers matched patients by age, sex, and cancer types, according to MedPageToday.com.

Be Sociable, Share!

Comments are closed.

Click Here Now, to Have an Attorney Answer Your
Medicinal Drug Injuries Questions
No Cost - No Obligation!